Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 295, NWS San Angelo, TX

June 15, 2007Coke County, Sterling County, Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 15, 2007, 7:25 PM CDT for Coke County, Sterling County, Tom Green County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 7:25 PM CDT (00:25 UTC)
Expired
Jun 15, 2007, 8:30 PM CDT
In force
65 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Coke County, TX, Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 41 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:14 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 15, 7:14 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT FRI JUN 15 2007

.UPDATE...
FORECAST PRODUCTS BEING UPDATED FOR NEWLY ISSUED SEVERE THUNDERSTORM
WATCH.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 15 2007/

SHORT TERM...
UPPER LOW CONTINUES TO SPIN OVER THE RED RIVER AREA THIS
AFTERNOON. SKIES ARE BEGINNING TO CLEAR OVER THE FORECAST AREA BUT
TEMPERATURES ARE STRUGGLING TO MOVE INTO THE 80S AFTER A MORNING
OF WIDESPREAD CLOUDS AND RAIN. ATMOSPHERE HAS BEEN WORKED OVER
THIS MORNING BUT SHOULD RECOVER ENOUGH TO SEE RENEWED ACTIVITY
LATER THIS EVENING AS ADDITIONAL MID LEVEL DISTURBANCES ROTATE
AROUND THE UPPER LOW. L0CATION OF RESIDUAL BOUNDARIES FROM THIS
MORNINGS ACTIVITY AND PATH OF DISTURBANCES TRAVELING IN THE
NORTHWEST FLOW ALOFT WILL DICTATE THE LOCATION OF FURTHER
CONVECTION. WITH THE UPPER LOW CONTINUING TO MEANDER IN THE
VICINITY OF THE NORTHERN PORTION OF THE CWA...WILL CONTINUE TO SEE
A CHANCE OF RAINFALL THROUGH THIS WEEKEND...FAVORING THE EASTERN
SECTIONS OF THE FORECAST AREA. THE UPPER LOW WILL WEAKEN AS IT
FINALLY BEGINS TO OPEN UP AND LIFT TO THE EAST ON MONDAY. WILL
BRING THE RAINFALL TO AN END LATE MONDAY.

LONG TERM...
AS UPPER LEVEL TROUGH BEGINS TO MOVE EAST...UPPER HIGH PRESSURE
WILL BUILD INTO THE SOUTHERN PLAINS. GFS HINTS AT A DISTURBANCE
CUTTING INTO THE EASTERN PERIPHERY OF THE UPPER RIDGE MIDWEEK AND
BRINGING A CHANCE OF RAINFALL TO THE AREA...WILL LEAVE THE
FORECAST DRY AT THIS POINT UNTIL WE SEE A LITTLE MORE CONSISTENCY
IN THE MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  85  67  88 /  50  50  40  30
SAN ANGELO 	 67  86  70  91 /  50  40  50  30
JUNCTION 	 69  86  71  90 /  50  40  60  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 15, 5:23 AM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 AM CDT FRI JUN 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
523 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS
TODAY...AS AN UPPER LEVEL STORM SYSTEM DROPS SOUTHWARD INTO THE
AREA. A FEW OF THESE STORMS...ESPECIALLY THIS AFTERNOON...WILL
REACH SEVERE LEVELS. LARGE HAIL HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS. IN ADDITION...GIVEN THE FAIRLY SLOW MOVEMENT
EXPECTED...LOCALLY HEAVY RAINFALL WILL ALSO BE LIKELY FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ALL OF
WEST CENTRAL TEXAS THROUGH THE WEEKEND. AGAIN...LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT...BUT ISOLATED SEVERE STORMS WITH
LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:19 PM CDTSevere Thunderstorm WarningSJTIrion56 min
Jun 15, 7:28 PM CDTSevere Thunderstorm WarningSJTTaylor62 min
Jun 15, 7:38 PM CDTSevere Thunderstorm WarningSJTCrockett67 min
Jun 15, 8:09 PM CDTSevere Thunderstorm WarningSJTIrion66 min
Jun 15, 8:35 PM CDTFlash Flood WarningSJTCrockett, Irion115 min
Jun 15, 8:37 PM CDTSevere Thunderstorm WarningSJTTom Green53 min
Jun 15, 8:43 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher62 min
Jun 15, 8:54 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels66 min
Jun 15, 9:04 PM CDTSevere Thunderstorm WarningSJTCoke56 min
Jun 15, 9:13 PM CDTSevere Thunderstorm WarningSJTIrion62 min
Jun 15, 9:26 PM CDTSevere Thunderstorm WarningSJTTom Green64 min
Jun 15, 9:40 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton65 min
Jun 15, 9:41 PM CDTSevere Thunderstorm WarningSJTRunnels64 min
Jun 15, 10:03 PM CDTSevere Thunderstorm WarningSJTTaylor20 min
Jun 15, 10:06 PM CDTSevere Thunderstorm WarningSJTConcho54 min
Jun 15, 10:11 PM CDTFlash Flood WarningSJTCoke6 hr
Jun 15, 10:11 PM CDTFlash Flood WarningSJTConcho, Runnels, Tom Green6 hr
Jun 15, 10:14 PM CDTSevere Thunderstorm WarningSJTCrockett61 min
Jun 15, 10:25 PM CDTSevere Thunderstorm WarningSJTMcCulloch65 min
Jun 15, 10:29 PM CDTTornado WarningSJTCrockett61 min
Jun 15, 10:43 PM CDTSevere Thunderstorm WarningSJTMcCulloch62 min
Jun 15, 10:44 PM CDTSevere Thunderstorm WarningSJTSutton61 min
Jun 15, 10:49 PM CDTSevere Thunderstorm WarningSJTTaylor26 min
Jun 15, 10:53 PM CDTTornado WarningSJTSutton67 min
Jun 15, 11:09 PM CDTSevere Thunderstorm WarningSJTSan Saba36 min
Jun 15, 11:25 PM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 16, 3:10 PM CDTFlash Flood WatchSJTBrown, Crockett, Kimble, McCulloch, Mason, Menard and 3 more21 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.